MAUDE Adverse Event Report: STRYKER GMBH NON LOCKING SCREW ANCHORAGE Ø3.5MM / L22MM; PLATE, FIXATION, BONE

STRYKER GMBH NON LOCKING SCREW ANCHORAGE Ø3.5MM / L22MM; PLATE, FIXATION, BONE
Catalog Number PLSS3522
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that surgeon was performing an orif mid foot arthrodesis procedure - right side and was attempting to implant a 3.5 anchorage screw, and the screw went through the hole in the plate and proceeded to go all the way through the plate out the back side.Surgeon removed plate and screw and went back in with a new plate and screws and completed the case successfully and with no delay or adverse consequence to the patient.
 
Additional Manufacturer Narrative
The reported event that non locking screw anchorage ø3.5mm / l22mm was alleged of 'poor fixation' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, it was identified that under certain circumstances, the screw might slip through the plates.This might lead to prolongation of surgery time (less than 15 minutes) and in rare cases a bone damage due to an unused screw hole can occur.Based on r&d, marketing and vp qa/ra decision and the low risk, confirmed by hcp, no containment was implemented.Moreover, products are conforming to manufacturing specifications and no threshold of the risk management file was exceeded.This was identified as an opportunity for improvement of the design and, thus, a capa has been initiated in order to increase the torque value which is necessary to bring the locking mechanism to failure.Please note the operative technique (an-st-1 en rev 2 anchorage optech) reads: ''note: all threaded holes can accommodate either locking or non-locking screws (3.0mm and 3.5mm diameter).The compression ramp only accepts 3.0mm non-locking screws.Applying excessive torque during screw insertion is not recommended, and may result in damage to the screw head.In particular for non-locking screws it is recommended to tighten the screw head until contact with the plate, then release from tightening.'' [original statement(s)].A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that surgeon was performing an orif mid foot arthrodesis procedure - right side and was attempting to implant a 3.5 achorage screw, and the screw went through the hole in the plate and proceeded to go all the way through the plate out the back side.Surgeon removed plate and screw and went back in with a new plate and screws and completed the case succesfully and with no delay or adverse consequence to the patient.

Brand Name
NON LOCKING SCREW ANCHORAGE Ø3.5MM / L22MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7827325
Report Number0008031020-2018-00578
Device Sequence Number16563836
Product Code HRS
UDI-Device Identifier07613252262961
UDI-Public07613252262961
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLSS3522
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;